THOMAS L. SINGLEY, M.D.
SINGLEY TL. Secondary Methemoglobinemia due to the Adulteration of Fish with Sodium Nitrite. Ann Intern Med. 1962;57:800-803. doi: 10.7326/0003-4819-57-5-800
Download citation file:
Published: Ann Intern Med. 1962;57(5):800-803.
Secondary methemoglobinemia is a clinical entity that has been manifested in a wide variety of unusual circumstances (1-13). This rather dramatic syndrome has again appeared, the vehicle this time being fish adulterated with sodium nitrite in an attempt to mask or prevent spoilage.
On March 24, 1959, at 7:46 PM, 2 brothers, 3 and 6 years of age, were brought to the emergency department of The Cooper Hospital, Camden. Patient 1, a 3-year-old boy, was dead on arrival. On examination, he appeared to be quite cyanotic, and there was no detectable evidence of life. When an
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only